The FDA has announced that use of prescription and OTC PPIs may be associated with a higher risk for CDAD and attendant gastrointestinal complications. Symptoms of Clostridium difficile–associated diarrhea (CDAD) may include persistent watery diarrhea, abdominal pain and/or fever. Clinicians should prescribe the lowest dose of a PPI for the shortest duration that is effective for the condition being treated. According to an FDA review of AERS reports and published case reports of CDAD in patients being treated with PPIs, many patients had factors predisposing them to the development of CDAD, but the FDA could not definitively exclude the role of PPI use in contributing to the risk for CDAD. The FDA warns that patients with at least one of these predisposing risk factors and concomitant PPI use may have serious outcomes from CDAD. Colectomy and, rarely, death have been reported. Clinicians should counsel their patients who are taking PPIs to seek immediate care from a healthcare professional if they develop watery stool that does not go away, abdominal pain, and/or fever. However, patients should not discontinue their prescription PPI drug without medical advice. Patients taking OTC PPIs should be advised to carefully follow package directions.